How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

I recently competed in a duathlon, and 4 days later started

Resolved Question:

Hi.
I recently competed in a duathlon, and 4 days later started to experience pain in my upper arms, as well as some tingling in my hands. I thought this may be due to my cycling position (I've just recently taken up cycling), and possibly overdoing it a bit in the race.
5 days on, the pain is still there. It's more of a dull ache, and I notice it more if I use my arms to lift something, or when I go for a run. Since the arm pain, my right thumb also seems a bit weak, and feels a bit strange, especially using the mouse or writing, and it comes and goes. I've also been having some nerve twitches in my legs, which I've put down to training for a half marathon. My hands also seem to get cold easily, even indoors. I have to admit to being a bit of a hypochondriac, and so have been online googling my symptoms, which frankly hasn't helped. I've made an appointment to see my GP in a few days, but I just wanted to get your thoughts on my symptoms first.
Many thanks,
Jeremy
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. SH replied 1 year ago.
Thank you for your question.I personally think that your pains are due to overexercising which caused tremendous strain and strain on your muscles and bones.This can take up to a couple of weeks to go away and during this time you may need to rest and avoid exercise.Meanwhile for the pain I would recommend that you take OTC anti-inflammatory medications like ibuprofen.I would also recommend that you be seen to have x-rays and/or a scan to make sure everything is okay and to rule out stress fractures in the parts of the body that are hurting.This session is open for any further questions that you may have. The only way I am credited here by the website and the money that you have deposited is released is when you rate me.Therefore, I would appreciate a rating when you are done asking.Kindest regards
Customer: replied 1 year ago.
Hi. Thanks for your response. I just wanted to also ask if you thought it was normal to only start to experience symptoms 3-4 days after the race?
Expert:  Dr. SH replied 1 year ago.
Yes it is normal for the symptoms to start a few days after the exercise. Very normal in fact.This session is open for any further questions that you may have. I would appreciate a rating when you are done asking.Kindest regards
Dr. SH and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Many thanks for your help. It is much appreciated.
I will rate your response now.Kindest regards

Related Medical Questions